Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 146, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 10, 2004, 7:51 PM MDT for Quay County, New Mexico. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2004, 7:51 PM MDT (01:51 UTC)
- Expired
- Jul 10, 2004, 8:20 PM MDT
- In force
- 29 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Quay County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 426 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 2193 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 110151 SVRABQ NMC037-110215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 751 PM MDT SAT JUL 10 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN QUAY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 820 PM MDT * AT 745 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTH CENTRAL QUAY COUNTY...OR ABOUT 11 MILES WEST OF NARA VISA...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL NORTHEASTERN QUAY COUNTY THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3571 10336 3551 10328 3573 10301 3574 10336 $$ CHJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:00 PM MDT, 4 hours 51 minutes earlier.
Area forecast discussion, Jul 10, 3:00 PM MDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 300 PM MDT SAT JUL 10 2004 .DISCUSSION... WATER VAPOR LOOP STILL INDICATING PLENTY OF MID/UPPER LEVEL MOISTURE OVER THE STATE. HOWEVER LAST FEW IMAGES SHOW A DRIER PUNCH TRYING TO MOVE INTO SW NM AS WELL AS THE FOUR CORNERS REGION...POSSIBLY HAMPERING CONVECTION IN THESE AREAS. ANOTHER REPEAT PERFORMANCE OF STORMS HAVE DEVELOPED OVER THE WEST CENTRAL/SW MOUNTAINS...AND ALONG/E OF THE CENTRAL MTN CHAIN. PRECIPITABLE WATER APPROXIMATELY ONE INCH ON KABQ 12Z SOUNDING WITH FORECASTED 1.25 TO 1.50 INCHES IN E/SE NM. HAVE INCREASED POPS EVERYWHERE EXCEPT THE NW QUADRANT. WENT LIKELY FOR THE EARLY EVENING OVER A PORTION OF THE ERN PLAINS. WITH UPPER LEVEL RIDGE AXIS PERSISTING OVER THE ERN THIRD OF THE STATE... EXPECT STEERING FLOW TO REMAIN WEAK. WITH RECENT RAINS OVER THIS SAME AREA...CAN NOT RULE OUT MINOR FLASH FLOODING ONCE AGAIN TODAY. WILL HOLD OFF ON ISSUING HEADLINES AT THIS TIME AS FLOODING CONCERNS SHOULD BE REMOTE IN NATURE. ISOLATED SEVERE WEATHER A POSSIBILITY OVER THE HIGH PLAINS AS WELL. TROPICAL WAVE/INVERTED TROUGH OVER WESTERN GULF WILL CONTINUE TO UNDERCUT RIDGE AND MOVE INTO W TX. RIDGE SHIFTS TO THE N ON MON... DISPLACING THE MOISTURE AXIS TO WRN HALF OF CWA. THIS WILL ALLOW HIGHEST THREAT FOR STORMS TO BE CONFINED W OF THE HIGH PLAINS OF NM AS EASTERLY FLOW BRINGS WEAK IMPULSES UNDER THE UPPER HIGH. INHERITED GRIDS PAINTED THIS PICTURE VERY WELL...WITH ONLY MINOR TWEAKS MADE. SLIGHT PATTERN CHANGE EXPECTED FOR THE LATTER HALF OF THE WORK WEEK AS ENERGY RIDES THE NRN EDGE OF THE UPPER RIDGE. THIS WILL SHOVE THE HIGH SOUTHWARD...PROVIDING NW FLOW OVER THE NE ZONES. WITH BACK DOOR COLD FRONT FORECAST TO STALL OUT NEAR NM/CO BORDER COMBINED WITH NW FLOW ALOFT...EXPECT PRECIP A POSSIBILITY IN THIS AREA. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 059/092 060/093 059 46222 GALLUP.................... 052/086 052/089 054 46333 GRANTS.................... 054/087 054/089 055 46333 GLENWOOD.................. 064/092 064/092 066 46333 CHAMA..................... 047/083 047/085 048 46333 LOS ALAMOS................ 055/085 055/087 055 46323 RED RIVER................. 043/079 043/078 045 46333 TAOS...................... 050/087 050/088 051 46323 SANTA FE.................. 056/087 056/088 056 46323 SANTA FE AIRPORT.......... 059/089 058/090 058 46323 ESPANOLA.................. 059/092 059/091 058 46323 ALBUQUERQUE HEIGHTS....... 068/091 066/093 068 46323 ALBUQUERQUE VALLEY........ 067/092 064/096 068 46323 ALBUQUERQUE FOOTHILLS..... 068/088 064/090 065 46323 ALBUQUERQUE WEST MESA..... 068/090 065/095 066 46323 SOCORRO................... 065/092 064/095 065 46333 SANDIA PARK/CEDAR CREST... 059/087 058/087 058 46323 MORIARTY/ESTANCIA......... 055/088 055/090 058 46423 CARRIZOZO................. 063/091 065/091 063 46332 RUIDOSO................... 060/082 058/082 059 46333 RATON..................... 054/089 055/091 054 46323 LAS VEGAS................. 054/087 055/088 054 46423 ROY....................... 058/090 058/091 060 46523 CLAYTON................... 062/091 063/092 064 46522 SANTA ROSA................ 062/094 062/094 064 46622 TUCUMCARI................. 066/095 066/095 066 46622 FORT SUMNER............... 065/094 065/095 065 46622 CLOVIS.................... 064/093 064/094 065 46522 PORTALES.................. 065/094 065/095 066 46422 ROSWELL................... 068/095 066/095 068 46422 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 46/DPORTER
Hazardous weather outlook, Jul 10, 6:00 AM MDT, 13 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SAT JUL 10 2004 NMZ001>021-026-111200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 527 AM MDT SAT JUL 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER ONE OR TWO STORMS ACROSS THE EASTERN PLAINS COULD NEAR OR BECOME SEVERE THIS AFTERNOON AND EVENING. MAIN THREAT WILL BE HAIL AND GUSTY WINDS ALONG WITH HEAVY RAIN. CENTRAL AND WESTERN AREAS COULD SEE A FEW HEAVY RAIN PRODUCERS WHICH COULD CAUSE LOCALIZED RISES IN ARROYOS AND SMALL STREAMS. .DAYS TWO THROUGH SEVEN... A CONTINUED INFLUX OF MOISTURE WILL ALLOW FOR THUNDERSTORMS TO DEVELOP EACH AFTERNOON. AN INCREASE MOISTURE CONTENT WITHIN THE ATMOSPHERE MAY GIVE RISE TO HEAVY RAIN PRODUCERS. MOST FAVORED AREAS WILL BE FROM THE CENTRAL MOUNTAINS WEST TO THE ARIZONA BORDER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GB
In the hours before
Local storm report, Jul 10, 6:25 PM MDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
625 PM MDT SAT JUL 10 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0553 PM FLASH FLOOD ROY 35.95N 104.20W
07/10/2004 HARDING NM CO-OP OBSERVER
FLOODING ON ROAD.
&&
MAFThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:20 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 40 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.